Tornadoes · United States · Missouri · 2014
EF1 tornado, Hoene Spg to Weber Hill, Missouri, September 1, 2014
From Hoene Spg to Weber Hill, this EF1 tornado ran 6.4 miles across Jefferson County on September 1, 2014, touching down at 10:43 PM CDT and reaching 60 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- September 1, 2014
- Touchdown
- 10:43 PM CDT (03:43 UTC)
- Lifted
- 10:55 PM CDT (03:55 UTC)
- On the ground
- 12 minutes
- Path length
- 6.4 miles (10.3 km)
- Path width
- 60 yards (55 m)
- Deaths
- 0
- Injuries
- 0
- County
- Jefferson County
- Touchdown point
- 38.430, -90.663
- Lift-off point
- 38.425, -90.551
- Record number
- 1409012143-01
What the Weather Service recorded
A stalled frontal boundary along the I-70 corridor was the focus of training convection September 1st and into the early hours of September 2nd. There were several reports of severe weather as well as flash flooding.
A tornado touched down on John McKeever Road just north of intersection with Autumn Leaf Drive. It caused tree damage in this area. The tornado traveled to the southeast, crossing Byrnesville Road then crossed the Big River about two miles west of Highway W. It caused considerable damage to a business on the north side of the intersection of State Highway 30 and Highway W. A quarter of the roof was torn off and the deck was uplifted. The air conditioning units were moved as well. From here the tornado turned to the northeast, south and east of State Highway 30. Sporadic tree damage was observed before the tornado lifted and dissipated on Elizabeth Drive just north of intersection with Victoria Drive.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
0 minutes of warning. NWS LSX issued a tornado warning for this county at 03:43 UTC, 0 minutes before the tornado touched down, in force until 04:15 UTC.
The county was under a severe thunderstorm watch, issued at 23:05 UTC and running to 06:06 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 23:05 UTC | 06:06 UTC | Severe Thunderstorm Watch | LSX |
| 00:00 UTC | 10:25 UTC | Flash Flood Watch | LSX |
| 03:33 UTC | 04:15 UTC | Severe Thunderstorm Warning | LSX |
| 03:43 UTC | 04:15 UTC | Tornado Warning | LSX |
| 03:52 UTC | 08:00 UTC | Flood Advisory | LSX |
| 04:07 UTC | 04:24 UTC | Tornado Warning | LSX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk. The outlook in force was issued at 01:01 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the tornado touched down at Sep 1, 8:38 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 1, 8:38 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
838 PM CDT Mon Sep 1 2014
.UPDATE:
Issued at 835 PM CDT Mon Sep 1 2014
In the process of pulling the flash flood watch northward a couple
of tiers of counties based on radar trends. Still believe that the
heaviest rainfall threat will be shifting south with time, but
current trends suggest that may not be fast enough to prevent some
hydro problems over the next few hours. However...did limit the
FFA to just this evening in COU area as heaviest rains should drop
south/east of their area by 05z. May be able to trim some other
northern areas as well by then but will watch radar trends for
this adjustment.
Truett
&&
.SHORT TERM: (Through Late Tonight)
Issued at 310 PM CDT Mon Sep 1 2014
Heavy rain threat is the primary forecast challenge for tonight.
Another shortwave is moving east-southeast through the longwave
pattern over the Great Plains. This shortwave will trigger a
south-southwesterly low level jet to increase again this evening,
aimed right at the low level baroclinic zone left over from last
night's storms. With plenty of moisture in place over the area and
a baroclinic zone that's parallel or nearly parallel to the mid
level flow, expect that thunderstorms will form and train over parts
of Missouri and Illinois this evening and tonight. All short range
guidance shows a tremendous amount of moisture convergence on the
nose of the low level jet tonight...generally along and south of the
I-70 corridor. Think the axis of heaviest rain will actually be
along and south of the I-44 corridor in Missouri and along and south
of I-70 in Illinois, but I cannot rule out heavy rain a little
further north either. QPF forecast paints a swath of heavy rain
along this axis between 1.5 and 2 inches. With the potential for
locally higher amounts, and flash flood guidance running around
2-2.5 inches per hour, will go ahead and issue a flash flood watch
for those areas. Further north across northeast Missouri and west
central Illinois, there could be some widely scattered/isolated
showers and thunderstorms, but I don't think these will train and
cause any flooding issues.
Carney
.LONG TERM: (Tuesday through Next Monday)
Issued at 340 PM CDT Mon Sep 1 2014
(Tuesday - Wednesday)
Flat zonal upper flow will remain in the wake of the strong
shortwave expected to pull away by Tuesday morning, with the hot
upper ridge that had given us our period of well above average temps
lurking just to the south. The synoptic cold front will probably
linger into the STL metro area at the start of Tuesday, but its
associated precipitation likely well out ahead of it by this time
into southern MO and far southern IL. Any slowing down of the
eastward progress of the shortwave though will favor some
precipitation of some sort extending back close to the STL metro
area.
The upper level pattern at this point is not very favorable for much
more southward progress of the front and so this boundary is
expected to stall somewhere in the southern CWA Tuesday and into
Tuesday night. The old frontal boundary will probably lose a lot of
its moisture convergence strength Tuesday afternoon and evening and
so only isolated convection is expected in the absence of a low
level jet or upper level support. The low level jet that will help
refire up a more organized system later on Tuesday night will
probably begin well to the west of our region and not really reach
our area until Wednesday if it holds.
It is for this reason that Wednesday PoPs were tempered until we see
a clearer signal for how this will evolve and develop.
Above average temps expected thru this period but not hot enough to
warrant any sort of heat headline.
(Thursday - Friday)
Well above average temps are currently anticipated during this
stretch, with max temps in the lo-mid 90s. Peak heat index values
are looking to be from 100-105 for many areas on Thursday and,
depending on whether or not thunderstorms can get going along
approaching cold front, may very well see these values again
on Friday.
Fortunately, it is now September and so these shots of heat should
be relatively short-lived...with it all expected to come to an end
once the front moves thru Friday night. Boosted PoPs to just below
likely for Friday night.
(Saturday - next Monday)
A well deserved cool period still in the offing in the wake of this
front with a 1025mb high pressure to be the dominant influence
during this period. Max temps may struggle to exit the 70s in many
areas.
TES
&&
.AVIATION: (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1238 PM CDT Mon Sep 1 2014
Expect VFR flight conditions to prevail through much of the
afternoon. Scattered light showers will continue through the early
afternoon across parts of southeast Missouri. West to southwest
wind will gust to around 24kts. Expecting thunderstorms to
redevelop somewhere over west central or southwest Missouri later
this afternoon and spread northeast into parts of central and
eastern Missouri and southwest Illinois this evening. Storms will
likely train along and south of the I-70/I-44 corridor tonight
producing IFR conditions in heavy rain. Storms should move south
and begin to dissipate between 08-12Z.
Specifics for KSTL:
VFR flight conditions are expected to prevail this afternoon at
Lambert. Latest thoughts are that thunderstorms will develop over
southwest/west central Missouri and spread east-northeast into
eastern Missouri by early this evening. A prolonged period of
thunderstorms with occasional heavy rain will likely impact the
terminal during the mid-late evening. Storms should move south of
the terminal between 06-11Z; timing is uncertain at this time.
After storms exit the STL Metro area, expect MVFR CIGs to rise to
VFR during the morning.
Carney
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH until 7 AM CDT Tuesday FOR Callaway MO-Cole MO-
Crawford MO-Franklin MO-Gasconade MO-Iron MO-Jefferson MO-
Lincoln MO-Madison MO-Moniteau MO-Montgomery MO-Osage MO-
Pike MO-Reynolds MO-St. Charles MO-St. Francois MO-St.
Louis City MO-St. Louis MO-Ste. Genevieve MO-Warren MO-
Washington MO.
FLASH FLOOD WATCH until Midnight CDT tonight FOR Boone MO.
IL...FLASH FLOOD WATCH until 7 AM CDT Tuesday FOR Bond IL-Calhoun IL-
Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Sep 1, 3:30 PM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT MON SEP 1 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 330 PM CDT MON SEP 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY. A FEW STORMS MAY BE STRONG TO SEVERE UNTIL LATE EVENING FOR AREAS SOUTH OF INTERSTATE 70. IN ADDITION...HEAVY RAINFALL FROM THUNDERSTORMS WILL BE A THREAT FOR AREAS SOUTH OF A LINE FROM COLUMBIA MISSOURI TO LITCHFIELD ILLINOIS...INCLUDING THE SAINT LOUIS METRO AREA. PLEASE REFER TO THE FLASH FLOOD WATCH THAT IS IN EFFECT FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. THE CHANCE FOR THUNDERSTORMS WILL THEN RETURN FOR LATE THURSDAY NIGHT AND CONTINUE INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED UNTIL LATE EVENING FOR AREAS SOUTH OF INTERSTATE 70. SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH OR ANY FLOODING...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE. TES
In the hours before
Local storm report, Sep 1, 9:52 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
952 PM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL TIPTON 38.65N 92.78W
09/01/2014 E0.70 INCH MONITEAU MO TRAINED SPOTTER
&&
BYRDLocal storm report, Sep 1, 10:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1017 PM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD 2 ESE COLUMBIA 38.94N 92.29W
09/01/2014 BOONE MO DEPT OF HIGHWAYS
HIGHWAY WW AT OLD HAWTHORNE ROAD...WATER OVER THE
ROADWAY. ROADWAY CLOSED.
&&
BYRDLocal storm report, Sep 1, 10:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1018 PM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 2 SE COLUMBIA 38.93N 92.30W
09/01/2014 M4.01 INCH BOONE MO COAST GUARD
RAINFALL IN PAST THREE HOURS.
&&
BYRDLocal storm report, Sep 1, 10:19 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1019 PM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 2 SE COLUMBIA 38.93N 92.30W
09/01/2014 M4.01 INCH BOONE MO COCORAHS
RAINFALL IN PAST THREE HOURS.
&&
CORRECTED SOURCE
BYRDLocal storm report, Sep 1, 10:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1036 PM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL COLUMBIA 38.95N 92.33W
09/01/2014 E0.25 INCH BOONE MO TRAINED SPOTTER
&&
DYELocal storm report, Sep 1, 10:42 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1042 PM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN WILLIAMSBURG 38.92N 91.70W
09/01/2014 M3.10 INCH CALLAWAY MO TRAINED SPOTTER
RAINFALL SO FAR.
&&
BYRDThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 00:00Z
3.7 hours before the tornado, 258 km from the path. September 2, 2014.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -180 J/kg
- Surface CAPE
- 584 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
- 0-3 km lapse rate
- 5.8 K/km
Lincoln, IL (KILX), 12:00Z
8.3 hours after it, 258 km from the path. September 2, 2014.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -5 J/kg
- Surface CAPE
- 679 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
- 0-3 km lapse rate
- 5.2 K/km
The surface observations
St. Louis/Spirit (SUS), 26 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 01:46 UTC | 75.2 | 69.8 | 160° 3 kt | 1010.8 | VCTS | |
| 01:54 UTC | 75 | 70 | 310° 17 kt | 22 | 1012.2 | VCTS |
| 02:26 UTC | 75.2 | 69.8 | 30° 9 kt | 38 | 1011.9 | |
| 02:54 UTC | 74 | 69 | 10° 4 kt | 1011.9 | ||
| 03:01 UTC | 73.4 | 69.8 | 360° 5 kt | 1011.5 | VCTS | |
| 03:12 UTC | 73.4 | 69.8 | 360° 10 kt | 1011.9 | ||
| 03:15 UTC | 73.4 | 69.8 | 30° 9 kt | 15 | 1011.5 | VCTS |
| 03:21 UTC | 71.6 | 69.8 | 360° 13 kt | 19 | 1011.5 | -TSRA |
| 03:28 UTC | 71.6 | 69.8 | 30° 13 kt | 18 | 1010.8 | +TSRA BR |
| 03:34 UTC | 69.8 | 68 | 320° 8 kt | 20 | 1013.5 | +TSRA BR |
| 03:46 UTC | 69.8 | 68 | 3 kt | 1013.9 | +TSRA FG | |
| 03:54 UTC | 69 | 68 | 50° 5 kt | 1013.5 | +TSRA FG | |
| 03:58 UTC | 69.8 | 68 | 100° 8 kt | 1013.2 | +TSRA BR | |
| 04:04 UTC | 68 | 68 | 70° 11 kt | 1012.5 | +TSRA BR | |
| 04:13 UTC | 69.8 | 68 | 70° 5 kt | 1012.5 | VCTS -RA BR | |
| 04:27 UTC | 68 | 66.2 | 80° 5 kt | 1012.5 | VCTS +RA BR | |
| 04:33 UTC | 68 | 68 | 60° 6 kt | 1012.5 | VCTS RA BR | |
| 04:47 UTC | 68 | 66.2 | 90° 3 kt | 1013.2 | VCTS +RA BR | |
| 04:54 UTC | 68 | 67 | 70° 4 kt | 1013.2 | VCTS RA BR | |
| 04:57 UTC | 68 | 66.2 | 70° 4 kt | 1013.2 | VCTS -RA BR | |
| 05:05 UTC | 68 | 66.2 | 0° 0 kt | 1012.9 | -RA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The St Louis radar (KLSX), 31 km away, was scanning. The volume nearest the touchdown began at 03:41 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 01:53 UTC | TSTM WND GST 40 | O'Fallon | St. Charles, MO | WIND GUSTS 35 TO 45 MPH NORTH OF I-70 AND WEST OF MAIN STREET...THEN IT POURED DOWN RAIN. LOTS OF PONDING ON ROADWAYS. |
| 03:50 UTC | FUNNEL CLOUD | Byrnes Mill | Jefferson, MO | ALONG GRAVOIS ROAD |
| 03:50 UTC | TSTM WND DMG | House Springs | Jefferson, MO | SIGNIFICANT BUILDING DAMAGE WITH DEBRIS BLOWN ONE EIGHTH OF A MILE AWAY |
| 03:50 UTC | HAIL 1.75 | 2 S Ballwin | St. Louis, MO | NEW BALLWIN ROAD AND BIG BEND ROAD. |
| 03:50 UTC | TORNADO | 1 Wnw House Springs | Jefferson, MO | SIGNIFICANT BUILDING DAMAGE WITH DEBRIS BLOWN ONE EIGHTH OF A MILE AWAY AT INTERSECTION OF HIGHWAYS 30 AND W...EF-1 DAMAGE CONFIRMED BY NWS SURVEY TEAM...TIME APPROXIMATE AND WILL BE UPDATED |
| 03:54 UTC | HAIL 1 | 2 Ssw Manchester | St. Louis, MO | BIG BEND AT SULPHUR SPRINGS ROAD. |
| 03:54 UTC | HAIL 1 | St. Louis | St. Louis City, MO | BIG BEND AT SULFER SPRINGS ROAD. |
| 04:00 UTC | TSTM WND GST 70 | Valley Park | St. Louis, MO | TIME ESTIMATED BY RADAR |
| 04:00 UTC | HAIL 0.88 | 2 S Fenton | St. Louis, MO | AT HIGHWAY 141 AND HIGHWAY 30. |
| 04:00 UTC | HAIL 1.25 | Valley Park | St. Louis, MO | HIGHWAY 141 AND VANCE. TIME ESTIMATED BY RADAR. RELAYED BY FOX 2. |
| 04:07 UTC | HAIL 1.75 | St. Louis | St. Louis City, MO | NEW BALLWIN AND BIG BEND. |
| 05:00 UTC | HEAVY RAIN 3.68 | 2 S Wentzville | St. Charles, MO | |
| 05:30 UTC | HEAVY RAIN 3.56 | 6 Wsw O'Fallon | St. Charles, MO | RAINFALL SO FAR. LIGHT RAIN STILL FALLING. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2014 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of September 1, 2014
10 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| September 1 | 1:47 PM EDT | EF1 | Kalkaska, MI | 4.0 | 125 | $160,000 | ||
| September 1 | 2:16 PM EDT | EF1 | Crawford, MI | 9.1 | 75 | $85,000 | ||
| September 1 | 2:42 PM EDT | EF1 | Otsego, MI | 7.2 | 210 | $215,000 | ||
| September 1 | 2:43 PM EDT | EF0 | Cheboygan, MI | 0.7 | 30 | $20,000 | ||
| September 1 | 7:41 PM CDT | EF0 | Craig, OK | 0.2 | 50 | |||
| September 1 | 8:01 PM CDT | EF0 | Cowley, KS | 3.7 | 100 | |||
| September 1 | 8:25 PM CDT | EF1 | Chautauqua, KS | 7.4 | 100 | |||
| September 1 | 11:13 PM CDT | EF1 | Newton, MO | 2.2 | 100 | $50,000 | ||
| September 1 | 11:14 PM CDT | EF1 | Newton, MO | 2.7 | 400 | |||
| September 1 | 11:36 PM CDT | EF0 | Newton, MO | 1.2 | 100 | $10,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.